Alert archive / Alabama / Small Craft Advisories in 2013
Small Craft Advisory 1, NWS Mobile, AL
NWS Mobile, AL issued this small craft advisory at Jan 3, 2013, 4:01 AM CST. It took effect at Jan 3, 2013, 6:00 AM CST. It was in force for 27 hr.
The area
The counties it named.
The facts
- Issued
- Jan 3, 2013, 4:01 AM CST (10:01 UTC)
- In effect from
- Jan 3, 2013, 6:00 AM CST
- Expired
- Jan 4, 2013, 9:00 AM CST
- In force
- 27 hr
- Issued by
- NWS Mobile, AL
The text
As transmitted, in the capitals the NWS used until 2016.
467 WHUS74 KMOB 031001 MWWMOB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MOBILE AL 401 AM CST THU JAN 3 2013 ...A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA FROM 20 TO 60 NM OUT... .A MODERATE TO STRONG NORTHERLY WIND FLOW WILL CONTINUE OVER THE MARINE AREA THROUGH EARLY FRIDAY AS HIGH PRESSURE BUILDS OVER THE LOWER MISSISSIPPI RIVER VALLEY AND CENTRAL GULF STATES. RAIN CHANCES WILL GRADUALLY DIMINISH LATER TODAY AND OVERNIGHT. GMZ670-675-031900- /O.NEW.KMOB.SC.Y.0001.130103T1200Z-130104T1500Z/ WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM- 401 AM CST THU JAN 3 2013 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 AM CST FRIDAY... THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM CST FRIDAY. * WINDS: AROUND 20 KNOTS. * SEAS: AROUND 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
3 follow-up statements
109 WHUS74 KMOB 031927 MWWMOB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MOBILE AL 127 PM CST THU JAN 3 2013 ...A SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR THE COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA FROM 20 TO 60 NM OUT... .A MODERATE TO STRONG NORTHERLY WIND FLOW WILL CONTINUE OVER THE MARINE AREA THROUGH EARLY FRIDAY AS HIGH PRESSURE BUILDS OVER THE LOWER MISSISSIPPI RIVER VALLEY AND CENTRAL GULF STATES. GMZ670-675-040330- /O.CON.KMOB.SC.Y.0001.000000T0000Z-130104T1500Z/ WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM- 127 PM CST THU JAN 3 2013 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST FRIDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST FRIDAY. * WINDS: AROUND 20 KNOTS. * SEAS: AROUND 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
899 WHUS74 KMOB 040211 MWWMOB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MOBILE AL 811 PM CST THU JAN 3 2013 ...A SMALL CRAFT ADVISORY IS NOW IN EFFECT FOR ALL ALABAMA AND NORTHWEST FLORIDA GULF WATERS OUT TO 60 NM... .A MODERATE TO STRONG NORTHERLY WIND FLOW WILL CONTINUE OVER THE MARINE AREA THROUGH EARLY FRIDAY AS HIGH PRESSURE BUILDS OVER THE LOWER MISSISSIPPI RIVER VALLEY AND CENTRAL GULF STATES. GMZ650-655-041200- /O.EXA.KMOB.SC.Y.0001.000000T0000Z-130104T1500Z/ COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- 811 PM CST THU JAN 3 2013 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 AM CST FRIDAY... THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM CST FRIDAY. * WINDS: NORTH TO NORTHEAST AROUND 20 KNOTS. * SEAS: 3 TO 5 FEET...EXCEPT 1 TO 2 FEET WITHIN A FEW MILES OF THE COAST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ GMZ670-675-041200- /O.CON.KMOB.SC.Y.0001.000000T0000Z-130104T1500Z/ WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM- 811 PM CST THU JAN 3 2013 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST FRIDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST FRIDAY. * WINDS: NORTH TO NORTHEAST AROUND 20 KNOTS. * SEAS: 5 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
166 WHUS74 KMOB 040939 MWWMOB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MOBILE AL 339 AM CST FRI JAN 4 2013 ...A SMALL CRAFT ADVISORY IS IN EFFECT FOR ALL ALABAMA AND NORTHWEST FLORIDA GULF WATERS OUT TO 60 NM... .A MODERATE TO STRONG NORTHERLY WIND FLOW WILL CONTINUE OVER THE MARINE AREA THROUGH TODAY AS HIGH PRESSURE BUILDS OVER THE LOWER MISSISSIPPI RIVER VALLEY AND CENTRAL GULF STATES. GMZ650-655-670-675-041500- /O.CON.KMOB.SC.Y.0001.000000T0000Z-130104T1500Z/ COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM- 339 AM CST FRI JAN 4 2013 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING. * WINDS: NORTH TO NORTHEAST AROUND 20 KNOTS. * SEAS: 3 TO 5 FEET...EXCEPT 1 TO 2 FEET WITHIN A FEW MILES OF THE COAST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this small craft advisory went out at Jan 2, 11:34 PM CST, 4 hours 27 minutes earlier.
Area forecast discussion, Jan 2, 11:34 PM CST, 4 hours 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOBILE AL 1134 PM CST WED JAN 2 2013 .AVIATION UPDATE...STILL NOT MUCH CHANGE. CIGS BELOW IFR CRITERIA AS RAIN CONTINUES THROUGH SUNRISE. ALSO HAVE TEMPO GROUPS TO CONSIDER INTERMITTENT RAIN. PNS IS EXCEPTION WITH MVFR MORE IN ABUNDANCE. NO ISSUES WITH CROSSWINDS ARE SEEN. /77 && .PREV DISCUSSION... /ISSUED 637 PM CST WED JAN 2 2013/ AVIATION UPDATE...NOT MUCH CHANGE EXCEPT LATER THIS EVENING WE WILL SEE CIGS BELOW IFR CRITERIA AS RAIN MOVES IN. ALSO HAVE TEMPO GROUPS TO CONSIDER INTERMITTENT RAIN. NO ISSUES WITH CROSSWINDS ARE SEEN. /77 PREV DISCUSSION... /ISSUED 302 PM CST WED JAN 2 2013/ SHORT TERM [TONIGHT THROUGH THURSDAY]...BROAD MOIST SOUTHWESTERLY FLOW ALOFT WILL MAINTAIN CLOUDS AND PRECIPITATION CHANCES ACROSS MUCH OF THE AREA THIS EVENING AS SURFACE COLD FRONT SAGS SOUTHWARD ACROSS THE GULF. TO THE WEST...A MAIN UPPER TROUGH OVER THE CENTRAL CONUS WILL CONTINUE TO DIG SLOWLY OVERNIGHT ALLOWING NEXT IMPULSE OF SHORT WAVE ENERGY TO TRACK EASTWARD ACROSS THE DEEP SOUTH AND NORTHERN GULF THROUGH TONIGHT. AHEAD OF THIS NEXT SYSTEM...INCREASED LIFT COMBINED WITH THE SUFFICIENT MOISTURE IN PLACE WILL ALLOW FOR MORE WIDESPREAD RAIN TO DEVELOP MOSTLY OVER THE NORTH CENTRAL GULF SHIFTING EAST AND SOUTH THROUGH THURSDAY MORNING. THE PATTERN DOES NOT CHANGE MUCH FOR THURSDAY WITH THE HIGHEST PRECIPITATION CHANCES EDGING EAST OF THE I-65 CORRIDOR AND POINTS SOUTH ACROSS THE MARINE WATERS. OTHERWISE...A LARGE RIDGE OF SURFACE HIGH PRESSURE CENTERED OVER THE CENTRAL PLAINS WILL CONTINUE TO BUILD INTO THE TENNESSEE AND LOWER MISSISSIPPI RIVER VALLEYS...WHICH WILL MAINTAIN A COOL NORTHERLY SURFACE FLOW ACROSS OUR CWFA THROUGH THURSDAY AFTERNOON. HIGHS SHOULD MOSTLY RANGE IN THE LOWER TO MID 50S ACROSS THE REGION. RAIN CHANCES COME TO AN END LATE THURSDAY AFTERNOON INTO THURSDAY EVENING AS DRIER AIR ALOFT SPREADS INTO THE REGION...AND THE MID LEVEL MOISTURE PLUME BECOMES FOCUSED FARTHER TO SOUTH OVER THE GULF. DRY WEATHER IS ANTICIPATED THURSDAY NIGHT...WITH SCATTERED BANDS OF MID/HIGH CLOUDS ACROSS THE REGION. SURFACE RIDGING WILL CONTINUE TO BUILD ACROSS THE DEEP SOUTH...WITH CHILLY READINGS EXPECTED EARLY FRIDAY MORNING. /01 LONG TERM [FRIDAY THROUGH TUESDAY]...AN UPPER LEVEL LOW ACROSS THE SOUTHERN ROCKIES IS EXPECTED TO LIFT NORTHEASTWARD INTO THE CENTRAL PLAINS AND UPPER MIDWEST BY THE END OF THE WEEK WHILE A PERSISTENT SOUTHWEST FLOW PATTERN ALOFT WILL MAINTAIN ITSELF ACROSS THE GULF COAST. IN ADDITION...LOW-LEVEL MOISTURE WILL BEGIN TO INCREASE BY THE LATTER HALF OF THE WEEK. THE COMBINATION OF WHICH WILL INTRODUCE NEW PRECIPITATION CHANCES SATURDAY AND SATURDAY NIGHT...WITH POPS GENERALLY RANGING FROM 20 PERCENT ACROSS NORTHERN PORTIONS OF THE CWFA...TO 30-40 PERCENT CLOSER TO THE COAST. RAIN CHANCES DECREASE BY EARLY SUNDAY AS MUCH DRIER AIR IN THE DEEP LAYERS SPREAD ACROSS THE REGION. DRY ZONAL FLOW SHOULD PREVAIL INTO EARLY NEXT WEEK...AND NO RAIN IS EXPECTED MONDAY OR TUESDAY. OTHERWISE...THE COOL PARENT SURFACE HIGH WILL BECOME CENTERED OVER THE TENNESSEE VALLEY FRIDAY...WITH RIDGING HOLDING OVER THE GULF COAST INTO SATURDAY. TEMPERATURES SHOULD REMAIN BELOW NORMAL FRIDAY AND SATURDAY. TEMPERATURES SHOULD GRADUALLY MODERATE CLOSER TO SEASONAL NORMALS BY EARLY NEXT WEEK. /01 AVIATION [02.18Z KMOB/KBFM AND KPNS TAF ISSUANCE]...A LARGE PLUME OF CLOUDS OF VARYING LEVELS THIS AFTERNOON STREAMING OVER THE SOUTHEASTERN QUARTER OF THE COUNTRY. THE LOWEST LEVELS PER UPSTREAM OBSERVATIONS ARE IN THE IFR/MVFR RANGES AND THIS IS WHAT WILL BE CARRIED IN THE FORECAST. PASSAGE OF -RA/RA AT TIMES. SURFACE HIGH PRESSURE FROM TEXAS INTO THE OHIO RIVER VALLEY SUPPORTS A NORTHERLY COMPONENT TO THE WIND...GENERALLY 5-10 KNOTS. /10 MARINE...SURFACE COLD FRONT SINKS DEEPER INTO THE GULF AS A LARGE HIGH PRESSURE SYSTEM EXPANDS ACROSS THE CENTRAL GULF COAST TO CLOSE OUT THE FIRST WEEK OF THE NEW YEAR. PASSAGE OF ENERGY...HIGH IN THE ATMOSPHERE...IS SUPPORTIVE OF SCATTERED SHOWERS TONIGHT AND THURSDAY...BECOMING BETTER FOCUSED DEEP INTO THE GULF LATE IN THE WEEK CLOSER TO STALLING FRONTAL ZONE. EXPECT TO SEE A MODERATE TO STRONG NORTH TO NORTHEAST FLOW OVER THE OPEN ALABAMA AND WESTERN FLORIDA GULF WATERS THROUGH FRIDAY MORNING. WIND FORECAST SUPPORTS POSTING CAUTIONARY HEADLINES FOR SMALLER MARINE CRAFT IN ZONES 650-655-670-675. GLOBAL GUIDANCE SHOWS A GENERAL 2 TO 4 FOOT RANGE IN SEAS OUT TO 20 NAUTICAL MILES. 3 TO 5 FOOT RANGES 20-60 NAUTICAL MILES OUT THROUGH FRIDAY WITH SOME HEIGHTS AROUND 6 FEET POSSIBLE AT TIMES WHERE DURATION AND LONGER NORTHEAST FETCH LENGTH EXISTS. WINDS DECREASE AND SEAS SUBSIDE LATE FRIDAY MORNING AS THE AXIS OF THE HIGH PIVOTS ACROSS ALABAMA. AFTER A SHORT DURATION OF LIGHT EASTERLY FLOW EARLY INTO THE WEEKEND WITH THE HIGH TO OUR NORTH MOVING EASTWARD...A LIGHT NORTH TO NORTHEAST FLOW BECOMES REESTABLISHED SUNDAY AND MONDAY AS A WAVE OF FRONTAL LOW PRESSURE MOVES EASTWARD OVER THE CENTRAL GULF AND HIGH PRESSURE REBUILDS INTO THE LOWER MISSISSIPPI RIVER VALLEY. NEXT RAIN CHANCE SATURDAY AND SATURDAY NIGHT AS GULF FRONTAL LOW PASSES BY TO THE SOUTH. /10 FIRE WEATHER...NORTHERLY FLOW WILL PREVAIL THROUGH THE END OF THE WEEK AS A SURFACE HIGH PRESSURE SYSTEM BUILDS FROM THE PLAINS INTO THE LOWER MISSISSIPPI RIVER VALLEY. PRECIPITATION CHANCES SLOWLY DECREASE THROUGH THE WEEK ONLY TO COME BACK UP AGAIN BY SATURDAY. AS A RESULT...RELATIVE HUMIDITY VALUES LOOK TO STAY ABOVE CRITICAL LEVELS THROUGH THE PERIOD. /01 && .PRELIMINARY POINT TEMPS/POPS... MOBILE 38 51 32 57 37 / 50 30 05 10 10 PENSACOLA 42 53 34 58 42 / 60 50 10 05 10 DESTIN 46 54 37 58 42 / 60 50 10 05 10 EVERGREEN 41 50 29 56 34 / 40 20 05 05 10 WAYNESBORO 35 52 28 56 32 / 20 10 05 05 10 CAMDEN 39 50 28 55 34 / 30 10 05 05 10 CRESTVIEW 43 53 32 60 35 / 60 40 05 05 10 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...NONE. FL...NONE. MS...NONE. GM...NONE. &&
Hazardous weather outlook, Jan 2, 3:06 PM CST, 12 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 306 PM CST WED JAN 2 2013 ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-031200- CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE- LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-WAYNE-PERRY- GREENE-STONE-GEORGE- 306 PM CST WED JAN 2 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA AND SOUTHEAST MISSISSIPPI. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF SKYWARN SEVERE STORM SPOTTER NETWORKS IS NOT EXPECTED THROUGH TUESDAY. GMZ630>635-650-655-670-675-031200- NORTHERN MOBILE BAY-SOUTHERN MOBILE BAY-MISSISSIPPI SOUND- PERDIDO BAY-PENSACOLA BAY SYSTEM-CHOCTAWHATCHEE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM- 306 PM CST WED JAN 2 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA. .DAY ONE...THIS AFTERNOON AND TONIGHT HAZARDOUS CONDITIONS FOR SMALL CRAFT CAN BE EXPECTED THROUGH TONIGHT AS A COLD FRONT SINKS SOUTHWARD OVER THE WATERS. WINDS WILL BE ELEVATED AND SMALL CRAFT ARE URGED TO EXERCISE CAUTION AS A RESULT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY HAZARDOUS CONDITIONS FOR SMALL CRAFT CAN BE EXPECTED THURSDAY THROUGH EARLY FRIDAY MORNING AS WINDS WILL BE ELEVATED WITH THE PASSAGE OF A COLD FRONT. SMALL CRAFT ARE URGED TO EXERCISE CAUTION AS A RESULT.
Nearby
Small Craft Advisories in Alabama, 2013Every small craft advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.